Hail, Wythe
- When
- February 18, 4:18 PM EST
- Where
- Wythe County, 0.71 mi NNW of Rural Retreat
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.910, -81.274
A strong cold front advanced into the Ohio and Tennessee Valleys during the afternoon of February 18th. An unstable air mass ahead of the front helped trigger thunderstorms in far southwest Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A strong cold front advanced into the Ohio and Tennessee Valleys during the afternoon of February 18th. An unstable air mass ahead of the front helped trigger thunderstorms in far southwest Virginia. A couple of thunderstorms produced penny sized hail across the southern half of Smyth and Wythe county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 18, 2:38 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EST WED FEB 18 2009
.SYNOPSIS...
A WINTER STORM WILL MOVE THROUGH THE GREAT LAKES AND OHIO VALLEY
TODAY...WITH ITS ASSOCIATED COLD FRONT PASSING EAST ACROSS THE
MID ATLANTIC REGION...SPREADING RAIN AND A BRIEF PERIOD OF WINTRY
MIX TO THE REGION. THE COLD FRONT WILL MOVE EAST OF THE AREA
TONIGHT AS THE WINTER STORM MOVE INTO NEW ENGLAND. COLDER AND
WINDY CONDITIONS WILL DEVELOP BEHIND THE FRONT WITH MOUNTAIN SNOW
SHOWERS.
&&
.NEAR TERM /THROUGH THURSDAY/...
UNSETTLED MARCH LIKE SCENARIO CONTINUES LATE THIS AFTERNOON WITH
CONVERSION FROM EARLIER WINTRY PRECIP TO NOW MORE CONVECTIVE NATURE
AHEAD OF THE JET DRY SLOT APPROACHING FROM THE WEST. EXPECT TSRA
THREAT TO PERSIST INTO EARLY THIS EVENING AS UPSTREAM BANDS OF
CONVECTION ATTEMPT TO PUSH EAST INTO THE LINGERING INSITU WEDGE
AHEAD OF THE ACTUAL COLD FRONT ALONG THE MISS RIVER. THINK MOST OF
THIS TSRA WILL REMAIN ELEVATED ABOVE THE COOL POOL BUT STILL A HAIL
THREAT GIVEN COOLING ALOFT AND STEEP LAPSES TO THE WEST. THIS SPELLS
KEEPING LIKELY POPS WESTERN PORTIONS THIS EVENING AND AT LEAST
CHANCE OUT EAST WHERE SOME SHRA LIKELY TO SPILL EAST OF THE BLUE
RIDGE FOR A FEW MORE HOURS. WILL ALSO INCLUDE A SMALL HAIL MENTION
BUT IFFY AS TO HOW FAR EAST ANY CONVECTION MIGHT GET. COLD FRONT
WORKS THROUGH FROM THE WEST AFTER MIDNIGHT BRINGING AN END TO PRECIP
IN THE EAST WITH POST FRONTAL UPSLOPE RAIN/SNOW SHOWERS DEVELOPING
IN THE WEST. LOOKS LIKE BEST SNOW POTENTIAL TOWARD MORNING WHEN
DEPTH OF RH REACHES DENDRITIC GROWTH LEVELS SO EXPECT AN INCH OR SO
MAINLY NW BY 12Z THU. ELSW DOWNSLOPE DRYING IN ORDER OVER THE EAST
AFTER MIDNIGHT WITH WINDS QUICKLY INCREASING BEHIND THE FRONT WEST.
LOOKS LIKE SURGE IN 85H COLD ADVECTION ALONG WITH PRESSURE RISES/JET
ENOUGH TO REACH ADVISORY LEVELS ALONG THE SW RIDGES AS WELL AS IN
BATH CTY. THINK MIXING AND CLOUDS WILL KEEP TEMPS UP SOME SINCE COLD
ADVECTION A BIT SLOWER SO RAISED LOWS A FEW DEGREES ESPCLY EAST.
DEEPENING COLD ADVECTION IN STORE ON THU UNDER STRONG W/NW FLOW AND
5H TROF AXIS PIVOTING ACROSS THE WEST LATE IN THE DAY. MOISTURE AND
TRAJECTORIES APPEAR IN LINE TO BRING CONTINUED UPSLOPE SNOWFALL TO
THE FAR WEST WITH SEVERAL INCHES LIKELY OVER PARTS OF SE WVA ABOVE
2500 FEET. WITH SNOW TO CONTINUE INTO THU NIGHT WILL BE POSTING A
WINTER STORM WARNING FOR WESTERN GREENBRIER CTY AND WINTER WEATHER
ADVISORIES FARTHER SOUTH TOWARD BLF. THINK A FEW INCHES ALSO LIKELY
INTO FAR SW VA AND NW NC BUT THINK OVERALL AMOUNTS TO STAY BELOW
ADVISORY LEVELS FOR NOW. THUS RUNNING VERY HIGH POPS IN THE TYPICAL
UPSLOPE ZONES IN THE WEST THU WITH A SHARP CUTOFF FARTHER EAST WITH
ONLY ISOLATED POPS FROM THE NEW RIVER VALLEY ACROSS THE BLUE RIDGE.
OTRW CONTINUED WINDY AND COLD UNDER STRONG NW WINDS OVER THE
MOUNTAINS WHERE HIGHS LIKELY TO REMAIN IN THE 30S. HOWEVER EXPECT
DOWNSLOPE WARMING AND THE INCREASING SUN ANGLE TO PUSH THE EAST INTO
THE 40S AND PERHAPS CLOSE TO 50 SE.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
WIND AND SNOW THREAT CONTINUES THROUGH THURSDAY NIGHT. AS THE LOW
PRESSURE SYSTEM DRIFTS NORTH OF NEW ENGLAND...SNOW SHOWERS WILL
TAPER OFF FROM SOUTH TO NORTH. HIGH PRESSURE BUILDS IN TO THE REGION
FRIDAY NIGHT ENDING THE SNOW AND WINDS FOR THIS EVENT.
TEMPERATURES WILL RUN BELOW NORMAL THROUGH THE PERIOD AND WILL NEED
TO WATCH WIND CHILL VALUES FRIDAY MORNING. MOUNTAIN WIND CHILL
VALUES COULD EASILY GO BELOW ZERO...ESPECIALLY IF THE WINDS REMAIN
STRONG. FRIDAY AFTERNOON...RELATIVITY HUMIDITY LEVELS DROP TO NEAR
20F EAST OF THE BLUE RIDGE WHICH COULD ENHANCE FIRE DANGER.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ECMWF...00Z/18 VERSION...WAS FOLLOWED MOST OF THIS PERIOD...AND HAS
TEMPERED BACK THE SNOW EVENT FOR SUNDAY AS THE LOW IS WEAKER AND
FURTHER EAST. ALTHOUGH THE POTENTIAL STILL EXISTS FOR STRONGER
DIGGING TROUGH FURTHER WEST INTO THE MISS VALLEY/GULF COAST THAT
COULD BRING THE LOW FURTHER WEST.
FOR THE MOMENT...LOOKING AT THE FRONT SLICING THROUGH OUR AREA
SATURDAY AS BEEN SHOWN FOR THE PAST FEW RUNS OF THE MODELS. THE
MODELS ARE KEEPING THE MAJORITY OF THE PRECIPITATION ON THE BACKSIDE
OF THE FRONT. IT APPEARS TEMPS WILL BE WARMER SATURDAY WITH PRECIP
ARRIVING IN THE AFTERNOON AND EVENING. STILL COLD ENOUGH ALOFT FOR
RAIN TO CHANGE TO SNOW IN THE WEST BY EARLY SAT EVENING THEN SPREAD
EAST INTO THE PIEDMONT BY 12Z SUNDAY. WATCHING FOR SPLIT IN THE
PRECIP AS THE MAIN SFC LOW TAKES OFF OVER NEW ENGLAND AND LACK OF
DEVELOPMENT IN THE LOW OVER THE SOUTH KEEPING THE MAJORITY WITH THE
FRONT. KEPT POPS IN THE SOUTHEAST SUNDAY FOR ANY DIFFERENCES STILL
BEING HASHED OUT AND POTENTIAL FOR STRONG STORM.
OTHERWISE...LOOK FOR THE UPPER FLOW TO FLATTEN OUT MONDAY...WITH THE
NEXT SHORTWAVE COMING ACROSS THE MIDWEST BY WEDNESDAY BRINGING A
WARM FRONT THROUGH THE OHIO VALLEY. THIS WILL BRING THE NEXT CHANCE
OF PRECIP...ALTHOUGH AGAIN THE 12Z ECMWF JUST ARRIVED AS IS SHOWING
A FURTHER SWD TRACK IN THE SYSTEM AND DEEPER TROUGH OVER THE
NORTHEAST. DESPITE THIS...THE MONDAY-TUESDAY TIME FRAME WILL BE DRY
AND SEASONABLE...WITH THE CHANCE OF MAINLY RAIN BY WEDNESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
WIDESPREAD MVFR/IFR WILL CONTINUE INTO THIS EVENING WITH THE
EXCEPTION OF KBLF WHERE PERIODS OF VFR LIKELY. RAINFALL WILL
REMAIN SCATTERED INTO THIS EVENING WITH MORE IN THE WAY OF
CONVECTION ALONG THE WESTERN SLOPES SO INCLUDED A CB MENTION AT
BOTH KBLF AND KLWB THIS AFTERNOON. COLD FRONT ARRIVES OVERNIGHT
BRINGING IMPROVING FLIGHT CONDITIONS EAST OF THE MOUNTAINS BY
MORNING WITH LOW CIGS PERSISTING IN SE WVA INTO THURSDAY. SNOW
SHOWERS WILL BECOME MORE WIDESPREAD LATE TONIGHT IN THE WEST WITH
PERIODIC REDUCTIONS IN VSBY ESPCLY AT KBLF THRU MUCH OF THURSDAY.
WESTERLY WINDS WILL ALSO INCREASE THURSDAY AND CONTINUE INTO
THURSDAY NIGHT WITH GUSTS IN EXCESS OF 25-30 KTS POSSIBLE OVER THE
MOUNTAINS.
DRIER AIR WORKS IN UNDER HIGH PRESSURE FOR FRIDAY BRINGING VFR
CONDITIONS BEFORE ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT APPROACH SAT. THIS SYSTEM MAY BRING ANOTHER ROUND OF MVFR
CONDITIONS ACROSS THE WEST SATURDAY NIGHT INTO SUNDAY BEFORE VFR
RETURNS UNDER HIGH PRESSURE FOR EARLY NEXT WEEK.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP IN TO THE 20S FRIDAY
AFTERNOON EAST OF THE BLUE RIDGE. THE WINDS WILL NOT BE AS STRONG
AS THURSDAY BUT BREEZY ENOUGH TO HAVE ENHANCED FIRE DANGER
CONCERNS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR
VAZ015-020.
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR
NCZ001-002-018.
WV...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST
FRIDAY FOR WVZ042-043.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY
FOR WVZ045.
&&
SYNOPSIS...JH
NEAR TERM...JH/RCS
SHORT TERM...RCS
LONG TERM...WP
AVIATION...JH/KM/WP
FIRE WEATHER...HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 154 PM EST WED FEB 18 2009 WVZ042-043-191900- MERCER-SUMMERS- 154 PM EST WED FEB 18 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR ELEVATIONS ABOVE 2500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT SNOWFALL AMOUNTS ARE REQUESTED. WVZ045-191900- GREENBRIER- 154 PM EST WED FEB 18 2009 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR ELEVATIONS ABOVE 2500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT SNOWFALL AMOUNTS ARE REQUESTED. NCZ001-002-018-VAZ015-191900- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- 154 PM EST WED FEB 18 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ012>014-016>019-022>024-191900- WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE- BOTETOURT-ROCKBRIDGE- 154 PM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR THURSDAY INTO THURSDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-191900- BATH- 154 PM EST WED FEB 18 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-191900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 154 PM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>011-WVZ044-191900- TAZEWELL-SMYTH-BLAND-GILES-MONROE- 154 PM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 222 PM EST WED FEB 18 2009 VAZ007-009>017-182030- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD 222 PM EST WED FEB 18 2009 ...SHOWERS AND STORMS WITH SMALL HAIL ALONG INTERSTATE 81... CLUSTERS OF SHOWERS WITH A FEW THUNDERSTORMS WILL CONTINUE TO MOVE QUICKLY EAST ALONG THE INTERSTATE 81 CORRIDOR ACROSS SOUTHWEST VIRGINIA THIS AFTERNOON. SOME OF THE STORMS WILL LIKELY CONTAIN A BRIEF PERIOD OF SMALL HAIL ESPECIALLY AROUND WYTHEVILLE...PULASKI AND DUBLIN THROUGH 3:15 PM. SOME OF THIS ACTIVITY MAY SPREAD EAST TO ALONG THE BLUE RIDGE BEFORE WEAKENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EST WED FEB 18 2009 VAZ007-009>013-WVZ042>045-182130- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MERCER-SUMMERS-MONROE- GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...BLUEFIELD...HINTON...UNION... LEWISBURG 320 PM EST WED FEB 18 2009 ...SHOWERS AND STORMS WITH SMALL HAIL ACROSS THE MOUNTAINS... CLUSTERS OF SHOWERS AND A FEW THUNDERSTORMS WILL MOVE NORTHEAST ACROSS AREAS WEST OF THE BLUE RIDGE THROUGH LATE THIS AFTERNOON. SOME OF THE STRONGER STORMS WILL CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS ESPECIALLY ACROSS SOUTHEAST WEST VIRGINIA...AND ALONG THE INTERSTATE 81 CORRIDOR IN SOUTHWEST VIRGINIA. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 418 PM EST WED FEB 18 2009 VAZ007-009>020-022>024-WVZ044-182230- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-MONROE- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...UNION 418 PM EST WED FEB 18 2009 ...SMALL HAIL AND GUSTY WINDS POSSIBLE THROUGH EARLY EVENING... SHOWERS...AND EMBEDDED THUNDERSTORMS...WILL TRACK EAST TO THE BLUE RIDGE THROUGH 530 PM. SOME OF THESE STORMS WILL BRING GUSTY WINDS UP TO 40 MPH...AND SMALL HAIL. THROUGH 530 PM...THE INTERSTATE 81 CORRIDOR FROM SMYTH COUNTY VIRGINIA...TO ROCKBRIDGE COUNTY WILL BE THE AREA WITH THE BEST CHANCE FOR GETTING THE HEAVIER STORMS. TRAVEL ALONG INTERSTATE 81...AND ALSO OTHER HIGHWAYS WILL BECOME TRICKY DUE TO PONDING OF WATER ON THE ROADS...AND LOWERED VISIBILITIES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
The Roanoke radar (KFCX), 90 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2009Every state in 2009This day in weather historyWarnings in Virginia, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156086, 156087.